• Previous Article
    Evaluating high order discontinuous Galerkin discretization of the Boltzmann collision integral in $ \mathcal{O}(N^2) $ operations using the discrete fourier transform
  • KRM Home
  • This Issue
  • Next Article
    Stationary solutions to the boundary value problem for the relativistic BGK model in a slab
August  2019, 12(4): 727-748. doi: 10.3934/krm.2019028

Diffusion limit for kinetic Fokker-Planck equation with heavy tails equilibria: The critical case

1. 

Institut de Mathématiques de Toulouse. Université de Toulouse. CNRS UMR 5219, 118 route de Narbonne, F-31062 Toulouse cedex 09, France

2. 

Mathematics Department, Lebanese University, Faculty of Sciences (I), Hadath, Lebanon

3. 

Laboratoire Dieudonné. Université de Nice Sophia Antipolis, Parc Valrose, F-06108 Nice cedex 2, France

* Corresponding author: Marjolaine Puel

Received  January 2018 Revised  October 2018 Published  May 2019

This paper is devoted to the diffusion and anomalous diffusion limit of the Fokker-Planck equation of plasma physics, in which the equilibrium function decays towards zero at infinity like a negative power function. We use probabilistic methods to recover and extend the results obtained in [22]. We prove in particular, in the critical case where the classical diffusion coefficient is no more defined, that the small mean free path limit gives rise to a diffusion equation, with an anomalous time scaling and with a variance breaking.

Citation: Patrick Cattiaux, Elissar Nasreddine, Marjolaine Puel. Diffusion limit for kinetic Fokker-Planck equation with heavy tails equilibria: The critical case. Kinetic & Related Models, 2019, 12 (4) : 727-748. doi: 10.3934/krm.2019028
References:
[1]

D. BakryP. Cattiaux and A. Guillin, Rate of convergence for ergodic continuous Markov processes : Lyapunov versus Poincaré, J. Func. Anal., 254 (2008), 727-759. doi: 10.1016/j.jfa.2007.11.002.

[2]

N. Ben AbdallahA. Mellet and M. Puel, Anomalous diffusion limit for kinetic equations with degenerate collision frequency, Math. Models Methods Appl. Sci., 21 (2011), 2249-2262. doi: 10.1142/S0218202511005738.

[3]

N. Ben AbdallahA. Mellet and M. Puel, Fractional diffusion limit for collisional kinetic equations: A Hilbert expansion approach, Kinet. Relat. Models, 4 (2011), 873-900. doi: 10.3934/krm.2011.4.873.

[4]

P. CattiauxD. Chafaï and A. Guillin, Central limit theorems for additive functionals of ergodic Markov diffusions processes, ALEA, Lat. Am. J. Probab. Math. Stat., 9 (2012), 337-382.

[5]

P. CattiauxD. Chafaï and S. Motsch, Asymptotic analysis and diffusion limit of the persistent Turning Walker model, Asymptot. Anal., 67 (2010), 17-31.

[6]

P. CattiauxN. GozlanA. Guillin and C. Roberto, Functional inequalities for heavy tailed distributions and application to isoperimetry, Electronic J. Prob., 15 (2010), 346-385. doi: 10.1214/EJP.v15-754.

[7]

P. Cattiaux and A. Guillin, Deviation bounds for additive functionals of Markov processes, ESAIM Probability and Statistics, 12 (2008), 12–29. doi: 10.1051/ps:2007032.

[8]

P. CattiauxA. Guillin and C. Roberto, Poincaré inequality and the ${\mathbb L}^p$ convergence of semi-groups, Elect. Comm. in Probab., 15 (2010), 270-280. doi: 10.1214/ECP.v15-1559.

[9]

P. CattiauxA. Guillin and P. A. Zitt, Poincaré inequalities and hitting times, Ann. Inst. Henri Poincaré. Prob. Stat., 49 (2013), 95-118. doi: 10.1214/11-AIHP447.

[10]

P. Cattiaux and M. Manou-Abi, Limit theorems for some functionals with heavy tails of a discrete time Markov chain, ESAIM P.S., 18 (2014), 468-482. doi: 10.1051/ps/2013043.

[11]

L. CesbronA. Mellet and K. Trivisa, Anomalous diffusion in plasma physic, Applied Math Letters, 25 (2012), 2344-2348. doi: 10.1016/j.aml.2012.06.029.

[12]

P. Degond and S. Motsch, Large scale dynamics of the persistent turning walker model of fish behavior, J. Stat. Phys., 131 (2008), 989-1021. doi: 10.1007/s10955-008-9529-8.

[13]

L. Dumas and F. Golse, Homogenization of transport equations, SIAM J. Appl. Math., 60 (2000), 1447-1470. doi: 10.1137/S0036139997332087.

[14]

R. Z. Has'minskii, Stochastic Stability of Differential Equations, Sijthoff and Noordhoff, 1980.

[15]

M. JaraT. Komorowski and S. Olla, Limit theorems for additive functionals of a Markov chain, Ann. of Applied Probab., 19 (2009), 2270-2300. doi: 10.1214/09-AAP610.

[16]

C. Kipnis and S. R. S. Varadhan, Central limit theorem for additive functionals of reversible Markov processes and applications to simple exclusion, Comm. Math. Phys., 104 (1986), 1-19. doi: 10.1007/BF01210789.

[17]

T. M. Liggett, ${\mathbb L}^2$ rate of convergence for attractive reversible nearest particle systems: the critical case, Ann. Probab., 19 (1991), 935-959. doi: 10.1214/aop/1176990330.

[18]

E. Löcherbach and D. Loukianova, Polynomial deviation bounds for recurrent Harris processes having general state space, ESAIM P.S., 17 (2013), 195-218. doi: 10.1051/ps/2011156.

[19]

E. LöcherbachD. Loukianova and O. Loukianov, Polynomial bounds in the ergodic theorem for one dimensional diffusions and integrability of hitting times, Ann. Inst. Henri Poincaré. Prob. Stat., 47 (2011), 425-449. doi: 10.1214/10-AIHP359.

[20]

A. Mellet, Fractional diffusion limit for collisional kinetic equations: A moments method, Indiana Univ. Math. J., 59 (2010), 1333-1360. doi: 10.1512/iumj.2010.59.4128.

[21]

A. MelletS. Mischler and C. Mouhot, Fractional diffusion limit for collisional kinetic equations, Arch. Ration. Mech. Anal., 199 (2011), 493-525. doi: 10.1007/s00205-010-0354-2.

[22]

E. Nasreddine and M. Puel, Diffusion limit of Fokker-Planck equation with heavy tail equilibria, ESAIM: M2AN, 49 (2015), 1-17. doi: 10.1051/m2an/2014020.

[23]

M. Röckner and F. Y. Wang, Weak Poincaré inequalities and L2-convergence rates of Markov semigroups, J. Funct. Anal., 185 (2001), 564-603. doi: 10.1006/jfan.2001.3776.

show all references

References:
[1]

D. BakryP. Cattiaux and A. Guillin, Rate of convergence for ergodic continuous Markov processes : Lyapunov versus Poincaré, J. Func. Anal., 254 (2008), 727-759. doi: 10.1016/j.jfa.2007.11.002.

[2]

N. Ben AbdallahA. Mellet and M. Puel, Anomalous diffusion limit for kinetic equations with degenerate collision frequency, Math. Models Methods Appl. Sci., 21 (2011), 2249-2262. doi: 10.1142/S0218202511005738.

[3]

N. Ben AbdallahA. Mellet and M. Puel, Fractional diffusion limit for collisional kinetic equations: A Hilbert expansion approach, Kinet. Relat. Models, 4 (2011), 873-900. doi: 10.3934/krm.2011.4.873.

[4]

P. CattiauxD. Chafaï and A. Guillin, Central limit theorems for additive functionals of ergodic Markov diffusions processes, ALEA, Lat. Am. J. Probab. Math. Stat., 9 (2012), 337-382.

[5]

P. CattiauxD. Chafaï and S. Motsch, Asymptotic analysis and diffusion limit of the persistent Turning Walker model, Asymptot. Anal., 67 (2010), 17-31.

[6]

P. CattiauxN. GozlanA. Guillin and C. Roberto, Functional inequalities for heavy tailed distributions and application to isoperimetry, Electronic J. Prob., 15 (2010), 346-385. doi: 10.1214/EJP.v15-754.

[7]

P. Cattiaux and A. Guillin, Deviation bounds for additive functionals of Markov processes, ESAIM Probability and Statistics, 12 (2008), 12–29. doi: 10.1051/ps:2007032.

[8]

P. CattiauxA. Guillin and C. Roberto, Poincaré inequality and the ${\mathbb L}^p$ convergence of semi-groups, Elect. Comm. in Probab., 15 (2010), 270-280. doi: 10.1214/ECP.v15-1559.

[9]

P. CattiauxA. Guillin and P. A. Zitt, Poincaré inequalities and hitting times, Ann. Inst. Henri Poincaré. Prob. Stat., 49 (2013), 95-118. doi: 10.1214/11-AIHP447.

[10]

P. Cattiaux and M. Manou-Abi, Limit theorems for some functionals with heavy tails of a discrete time Markov chain, ESAIM P.S., 18 (2014), 468-482. doi: 10.1051/ps/2013043.

[11]

L. CesbronA. Mellet and K. Trivisa, Anomalous diffusion in plasma physic, Applied Math Letters, 25 (2012), 2344-2348. doi: 10.1016/j.aml.2012.06.029.

[12]

P. Degond and S. Motsch, Large scale dynamics of the persistent turning walker model of fish behavior, J. Stat. Phys., 131 (2008), 989-1021. doi: 10.1007/s10955-008-9529-8.

[13]

L. Dumas and F. Golse, Homogenization of transport equations, SIAM J. Appl. Math., 60 (2000), 1447-1470. doi: 10.1137/S0036139997332087.

[14]

R. Z. Has'minskii, Stochastic Stability of Differential Equations, Sijthoff and Noordhoff, 1980.

[15]

M. JaraT. Komorowski and S. Olla, Limit theorems for additive functionals of a Markov chain, Ann. of Applied Probab., 19 (2009), 2270-2300. doi: 10.1214/09-AAP610.

[16]

C. Kipnis and S. R. S. Varadhan, Central limit theorem for additive functionals of reversible Markov processes and applications to simple exclusion, Comm. Math. Phys., 104 (1986), 1-19. doi: 10.1007/BF01210789.

[17]

T. M. Liggett, ${\mathbb L}^2$ rate of convergence for attractive reversible nearest particle systems: the critical case, Ann. Probab., 19 (1991), 935-959. doi: 10.1214/aop/1176990330.

[18]

E. Löcherbach and D. Loukianova, Polynomial deviation bounds for recurrent Harris processes having general state space, ESAIM P.S., 17 (2013), 195-218. doi: 10.1051/ps/2011156.

[19]

E. LöcherbachD. Loukianova and O. Loukianov, Polynomial bounds in the ergodic theorem for one dimensional diffusions and integrability of hitting times, Ann. Inst. Henri Poincaré. Prob. Stat., 47 (2011), 425-449. doi: 10.1214/10-AIHP359.

[20]

A. Mellet, Fractional diffusion limit for collisional kinetic equations: A moments method, Indiana Univ. Math. J., 59 (2010), 1333-1360. doi: 10.1512/iumj.2010.59.4128.

[21]

A. MelletS. Mischler and C. Mouhot, Fractional diffusion limit for collisional kinetic equations, Arch. Ration. Mech. Anal., 199 (2011), 493-525. doi: 10.1007/s00205-010-0354-2.

[22]

E. Nasreddine and M. Puel, Diffusion limit of Fokker-Planck equation with heavy tail equilibria, ESAIM: M2AN, 49 (2015), 1-17. doi: 10.1051/m2an/2014020.

[23]

M. Röckner and F. Y. Wang, Weak Poincaré inequalities and L2-convergence rates of Markov semigroups, J. Funct. Anal., 185 (2001), 564-603. doi: 10.1006/jfan.2001.3776.

[1]

Roberta Bosi. Classical limit for linear and nonlinear quantum Fokker-Planck systems. Communications on Pure & Applied Analysis, 2009, 8 (3) : 845-870. doi: 10.3934/cpaa.2009.8.845

[2]

Ioannis Markou. Hydrodynamic limit for a Fokker-Planck equation with coefficients in Sobolev spaces. Networks & Heterogeneous Media, 2017, 12 (4) : 683-705. doi: 10.3934/nhm.2017028

[3]

Jean-Pierre Conze, Stéphane Le Borgne, Mikaël Roger. Central limit theorem for stationary products of toral automorphisms. Discrete & Continuous Dynamical Systems - A, 2012, 32 (5) : 1597-1626. doi: 10.3934/dcds.2012.32.1597

[4]

James Nolen. A central limit theorem for pulled fronts in a random medium. Networks & Heterogeneous Media, 2011, 6 (2) : 167-194. doi: 10.3934/nhm.2011.6.167

[5]

Ling Hsiao, Fucai Li, Shu Wang. Combined quasineutral and inviscid limit of the Vlasov-Poisson-Fokker-Planck system. Communications on Pure & Applied Analysis, 2008, 7 (3) : 579-589. doi: 10.3934/cpaa.2008.7.579

[6]

Linghua Chen, Espen R. Jakobsen. L1 semigroup generation for Fokker-Planck operators associated to general Lévy driven SDEs. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5735-5763. doi: 10.3934/dcds.2018250

[7]

Oliver Díaz-Espinosa, Rafael de la Llave. Renormalization and central limit theorem for critical dynamical systems with weak external noise. Journal of Modern Dynamics, 2007, 1 (3) : 477-543. doi: 10.3934/jmd.2007.1.477

[8]

Shui-Nee Chow, Wuchen Li, Haomin Zhou. Entropy dissipation of Fokker-Planck equations on graphs. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 4929-4950. doi: 10.3934/dcds.2018215

[9]

Sylvain De Moor, Luis Miguel Rodrigues, Julien Vovelle. Invariant measures for a stochastic Fokker-Planck equation. Kinetic & Related Models, 2018, 11 (2) : 357-395. doi: 10.3934/krm.2018017

[10]

Michael Herty, Christian Jörres, Albert N. Sandjo. Optimization of a model Fokker-Planck equation. Kinetic & Related Models, 2012, 5 (3) : 485-503. doi: 10.3934/krm.2012.5.485

[11]

Marco Torregrossa, Giuseppe Toscani. On a Fokker-Planck equation for wealth distribution. Kinetic & Related Models, 2018, 11 (2) : 337-355. doi: 10.3934/krm.2018016

[12]

José Antonio Alcántara, Simone Calogero. On a relativistic Fokker-Planck equation in kinetic theory. Kinetic & Related Models, 2011, 4 (2) : 401-426. doi: 10.3934/krm.2011.4.401

[13]

Michael Herty, Lorenzo Pareschi. Fokker-Planck asymptotics for traffic flow models. Kinetic & Related Models, 2010, 3 (1) : 165-179. doi: 10.3934/krm.2010.3.165

[14]

Yves Derriennic. Some aspects of recent works on limit theorems in ergodic theory with special emphasis on the "central limit theorem''. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 143-158. doi: 10.3934/dcds.2006.15.143

[15]

Michael Björklund, Alexander Gorodnik. Central limit theorems in the geometry of numbers. Electronic Research Announcements, 2017, 24: 110-122. doi: 10.3934/era.2017.24.012

[16]

Helge Dietert, Josephine Evans, Thomas Holding. Contraction in the Wasserstein metric for the kinetic Fokker-Planck equation on the torus. Kinetic & Related Models, 2018, 11 (6) : 1427-1441. doi: 10.3934/krm.2018056

[17]

Andreas Denner, Oliver Junge, Daniel Matthes. Computing coherent sets using the Fokker-Planck equation. Journal of Computational Dynamics, 2016, 3 (2) : 163-177. doi: 10.3934/jcd.2016008

[18]

Giuseppe Toscani. A Rosenau-type approach to the approximation of the linear Fokker-Planck equation. Kinetic & Related Models, 2018, 11 (4) : 697-714. doi: 10.3934/krm.2018028

[19]

John W. Barrett, Endre Süli. Existence of global weak solutions to Fokker-Planck and Navier-Stokes-Fokker-Planck equations in kinetic models of dilute polymers. Discrete & Continuous Dynamical Systems - S, 2010, 3 (3) : 371-408. doi: 10.3934/dcdss.2010.3.371

[20]

Ludovic Dan Lemle. $L^1(R^d,dx)$-uniqueness of weak solutions for the Fokker-Planck equation associated with a class of Dirichlet operators. Electronic Research Announcements, 2008, 15: 65-70. doi: 10.3934/era.2008.15.65

2017 Impact Factor: 1.219

Metrics

  • PDF downloads (41)
  • HTML views (57)
  • Cited by (0)

[Back to Top]